Michigan, 2013Winter Weather and Dense Fog in Michigan, April 8, 2013
April 8, 2013 · NWS MQT · 3 events in 2 counties and zones
A low pressure system moving from the Plains through the Lower Great Lakes produced moderate snow over portions of northwest Upper Michigan on the morning of the 8th. Dense fog occurred over portions of the Keweenaw Peninsula on the afternoon of the 8th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moving from the Plains through the Lower Great Lakes produced moderate snow over portions of northwest Upper Michigan on the morning of the 8th. Dense fog occurred over portions of the Keweenaw Peninsula on the afternoon of the 8th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Apr 8, 3:05 AM EST, 55 minutes earlier.
Area forecast discussion, Apr 8, 3:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
405 AM EDT MON APR 8 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 434 PM EDT SUN APR 7 2013
DAYTIME HEATING/MIXING...AND DIMINISHING NORTHWESTERLY WINDS FROM
WEST TO EAST TODAY IS SLOWLY RESULTING IN DIMINISHING CLOUD
COVER...A LITTLE SLOWER THAN ORIGINALLY ANTICIPATED. THE INVADING
SFC HIGH OVER MINNESOTA AND WISCONSIN WILL PUSH OVERHEAD BY 00Z
MONDAY...AND QUICKLY EXIT TO EASTERN UPPER MICHIGAN BY 06Z...AS AN
INVERTED TROUGH OF LOW PRESSURE SET UP ACROSS THE ARROWHEAD OF
MINNESOTA NEARS WESTERN LAKE SUPERIOR. THIS WILL BE THE FOCUS OF OUR
NEXT ROUND OF WET WEATHER...ASSISTED BY THE 250MB JET. AT 09Z MONDAY
IT LOOKS AS IT NORTHERN WI AND FAR WESTERN UPPER MICHIGAN WILL BE IN
THE BEST POSITION TO EXPERIENCE ENHANCED PRECIPITATION.
THE DIFFICULT FORECAST CONTINUES. THE 12Z NAM CAME IT A BIT SLOWER
WITH THE PRECIP /ON THE ORDER OF 1-3 HRS/. ANOTHER POTENTIALLY
SIGNIFICANT CHANGE SHOWS UP FROM 18Z MONDAY THROUGH AT LEAST 00Z
TUESDAY...WITH TEMPS AT AND BELOW 850MB SHOWING UP 2-4C COLDER ON
THE 12Z RUN COMPARED TO THE 06Z RUN. THOUGH STILL NOT AS COLD AT THE
LOWER LEVELS AS THE 06 AND 12Z RUNS OF THE GFS...THEY ARE BECOMING
MORE CONSISTENT WITH TIME. THIS WILL HELP BOOST THE CONFIDENCE IN
OUR WEATHER TYPE FORECAST...BUT AS ALWAYS WHERE TEMPERATURES ARE
HOVERING NEAR THE 0C ISOTHERM...ANY SMALL DEVIATION CAN HAVE LARGE
IMPLICATIONS. WENT AHEAD AN ISSUED A WINTER WEATHER ADVISORY...FOR
LIGHT SNOW AMOUNTS...AND LIGHT FREEZING RAIN LATE TONIGHT THROUGH
MID MORNING MONDAY. THE AREA OF MAIN CONCERN WILL LIKELY BE FROM
JUST EAST OF IRONWOOD TO IRON MOUNTAIN...TO SOUTHERN HOUGHTON
COUNTY. RAN THE ADVISORY UNTIL 15Z...WHICH SHOULD COVER THE PERIOD
WHERE SURFACE TEMPERATURES ARE BELOW FREEZING. THIS ACTUALLY GOES
1-2HRS BEYOND WHAT MAY BE NEEDED...BUT COVERS THE TIME PERIOD OF
HIGHEST UNCERTAINTY. WILL STAY AWAY FROM THE GFS FORECAST OF
MODERATE TO HEAVY SNOW NORTH CENTRAL...AND LEAN MORE TOWARD THE NAM
SOLUTION.
OTHERWISE...THE BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH
MONDAY...PARTICULARLY FOR HIGH TEMPERATURE READING WHICH AVERAGE IN
THE MID 40S FOR THIS TIME OF YEAR ACROSS MUCH OF THE CWA.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 404 AM EDT MON APR 8 2013
MODEL INCONSISTENCY CONTINUES TO INFLUENCE THE FORECAST FOR MUCH OF
THIS WEEK.
MODEL DIFFERENCES APPEAR TO BE GREATEST FOR TUESDAY INTO TUESDAY
NIGHT WITH THE HANDLING OF THE NEXT WAVE EXITING THE UPPER TROUGH
IN THE WESTERN CONUS AND THE STRONG SHORTWAVE MOVING THROUGH
SOUTHERN ONTARIO ASSOCIATED WITH THE NORTHERN STREAM JET. AT THE
SURFACE...INVERTED TROUGH THAT WILL BRING THE PRECIPITATION TO THE
AREA TODAY WILL BE SHIFTING EAST AND LEAD TO NORTHERLY FLOW OVER
THE CWA AS THE SURFACE LOW MOVES EAST INTO THE CENTRAL PLAINS. THIS
NORTHERLY FLOW AND SURFACE RIDGE NOSING EAST INTO THE UPPER GREAT
LAKES FROM A PARENT HIGH IN SASKATCHEWAN DOESN/T SEEM CONDUCTIVE
FOR PRECIPITATION...BUT THAT IS WHAT THE LATEST NAM/GFS/GEM RUNS
SHOW OVER THE SOUTH CENTRAL AS A SHORTWAVE EJECTS NORTHEAST FROM THE
CENTRAL PLAINS. LOOKING AT THE WIND/THERMAL FIELDS...WOULD EXPECT
THE PRECIPITATION ALONG AND LIKELY SOUTH THAN WHAT THEY SHOW WITH A
SHARPER CUTOFF TO THE PRECIPITATION TO THE NORTH WITH THE HIGH
PRESSURE RIDGE AND LIMITED 850MB JET STRENGTH. HPC PREFERENCE DURING
THIS PERIOD IS ALSO TOWARDS THE SOUTHERN SOLUTION. THUS...WILL TREND
TOWARDS A DRIER SOLUTION FOR TUESDAY INTO TUESDAY EVENING ACROSS
MUCH OF THE CWA...BUT KEEP SOME PRECIP IN OVER THE SOUTH CENTRAL FOR
THE AFTERNOON/EVENING TO ACCOUNT FOR THE SHORTWAVE. AS FOR THE
MORNING...ECMWF/GEM/GFS ALL ARE SHOWING SOME LIGHT PRECIPITATION
AFFECTING NORTHERN LAKE SUPERIOR ON TUESDAY MORNING DUE TO THE
STRENGTH OF THE SHORTWAVE MOVING ACROSS FAR NORTHERN LAKE SUPERIOR.
WILL ADJUST POPS SLIGHTLY FARTHER SOUTH ACROSS NORTHEAST LAKE
SUPERIOR AND ADD A MENTION OF FLURRIES TO THE KEWEENAW...NORTH
CENTRAL...AND EAST NEAR LAKE SUPERIOR FOR THE MORNING. WITH THE
DRIER AIR FROM THE HIGH PRESSURE RIDGE TRYING TO WORK IN DURING THE
AFTERNOON...WILL CONTINUE THE TREND TOWARDS PARTLY CLOUDY OVER THE
NORTH HALF OF THE CWA AND KEEP MOSTLY CLOUDY OVER THE SOUTH HALF
WITH THE CLOSER PROXIMITY TO THE PRECIPITATION/SHORTWAVE TO THE
SOUTH.
HEADING INTO LATE TUESDAY NIGHT AND WEDNESDAY...NEXT SHORTWAVE
ENERGY EJECTS OUT OF THE UPPER TROUGH MOVING INTO THE PLAINS AND
THE MODEL DISCREPANCY CONTINUES ON THE LOCATION OF THE WAVE AND
RESULTING PRECIPITATION. ALL OF THESE DIFFERENCES LIE WITH THE
STRENGTH OF THE HIGH PRESSURE RIDGE NOSING INTO THE UPPER GREAT
LAKES REGION AND UPPER LOW ROTATING OVER EASTERN HUDSON BAY. IF
THERE IS ANYTHING TO TAKE FROM THIS PERIOD...IT/S THE CONSISTENCY OF
BEST PRECIPITATION CHANCES OVER THE SOUTHEAST HALF/THIRD OF THE CWA.
WILL CONTINUE TO HIGHLIGHT SOME CHANCE POPS IN THAT AREA AND
DIMINISH TO THE NORTHWEST. WITH THE EXPECTED LOCATION OF THE SURFACE
LOW STILL IN THE CENTRAL PLAINS AND ASSOCIATED TROUGH STRETCHING
NORTHEAST THROUGH THE LOWER GREAT LAKES...THAT IDEA SEEMS
REASONABLE.
NOW ONTO WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. AMAZINGLY...MODELS
ARE COMING INTO BETTER AGREEMENT FOR THIS TIME PERIOD WITH THE HIGH
PRESSURE RIDGE REALLY DOMINATING THE UPPER GREAT LAKES.
MEANWHILE...THE UPPER TROUGH WILL BE EXITING THE PLAINS AND INTO THE
EASTERN CONUS WHILE INTERACTING/PHASING WITH THE NORTHERN ENERGY
DROPPING SOUTH FROM HUDSON BAY. THE ASSOCIATED SURFACE LOW SHOULD BE
MOVING THROUGH THE OHIO RIVER VALLEY AND LOWER GREAT LAKES DURING
THIS TIME...WHICH ONCE AGAIN PUTS THE AREA ON THE NORTHERN REACHES
OF THE PRECIPITATION SHIELD. INTERESTINGLY...THE 12Z ECMWF IS THE
ONLY MEDIUM RANGE MODEL PUTTING PRECIPITATION OVER THE SOUTH
CENTRAL CWA ON WEDNESDAY NIGHT WITH THE OTHER MODELS SLIDING IT
ACROSS THE SOUTH CENTRAL ON THURSDAY. WILL CONTINUE TO HIGHLIGHT
BEST CHANCE OF PRECIPITATION THERE IN THE POPS BUT DIMINISH THE
REST OF THE AREA DUE TO BETTER AGREEMENT ON THE INFLUENCE OF THE
HIGH. WITH 900-850 TEMPS FALLING TOWARDS -11C...LOW LEVEL MOISTURE
AND NORTHEASTERLY FLOW...WOULD EXPECT THERE TO BE SOME LAKE
ENHANCED SHOWERS IN THE KEWEENAW AND NORTH CENTRAL CWA FOR THURSDAY
INTO THURSDAY NIGHT AND MAY EVEN CONTINUE INTO FRIDAY MORNING.
QUIETER WEATHER MAY BE IN STORE FOR THE REST OF FRIDAY AND
INTO SATURDAY...AS A HIGH PRESSURE RIDGE MOVES OVER THE AREA.
TEMPERATURES ALOFT ARE STILL FAIRLY COOL...850MB TEMPS AROUND 5C
BELOW NORMAL...SO WOULD EXPECT BELOW NORMAL TEMPS TO STILL BE IN
PLACE WITH HIGHS IN THE 30S. WITH THE CLEAR SKIES...WILL CONTINUE
THE BELOW NORMAL LOW TEMPERATURE TREND FOR FRIDAY/SATURDAY NIGHTS.
LATE ARRIVING 00Z ECMWF HAS SHIFTED THE LOW FARTHER TO THE NORTHWEST
FOR THURSDAY NIGHT INTO FRIDAY...DUE TO THE NORTHERN/SOUTHERN STREAM
TROUGHS NOT PHASING...AND WOULD PRODUCE A SIGNIFICANT AMOUNT OF SNOW
FOR THE AREA ALL THE WAY INTO FRIDAY NIGHT. WILL BE SOMETHING TO
KEEP AN EYE ON OVER THE COMING DAYS AND WOULD COMPLETELY BUST THE
GOING FORECAST FOR FRIDAY INTO SATURDAY.
SUNDAY WILL PRESENT THE NEXT OPPORTUNITY FOR PRECIPITATION...AS
BOTH THE GFS/ECMWF ARE SHOWING THE NEXT PIECE OF ENERGY EXITING THE
PACIFIC NORTHWEST AND SLIDING EAST ACROSS THE NORTHERN CONUS.
INITIAL PRECIP SHOULD FALL AS SNOW AND THEN QUICKLY MIXING WITH OR
CHANGING TO RAIN FROM WEST TO EAST WITH THE STRONG WARM AIR
ADVECTION ALOFT.
ALL IN ALL...THE BELOW NORMAL HIGH TEMPERATURES WILL CONTINUE
THROUGH THE LONG TERM PERIOD. AN INTERESTING FEATURE TO NOTE IS
THAT OUR OFFICE HAS YET TO REACH 50 DEGREES THIS YEAR. WITH THE
AVERAGE 50 DEGREE DAY OCCURRING ON MARCH 15TH...WE ARE WELL PAST
THAT AND WILL LIKELY NOT REACH IT IN THE NEXT 7 DAYS. THAT WILL PUT
THIS YEAR AS ONE OF THE LATEST FIRST 50S ON RECORD AND HOPEFULLY IT
WON/T REACH APRIL 26TH...LIKE IT DID IN 1965.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 357 AM EDT MON APR 8 2013
NEXT WEATHER SYSTEM ARRIVES LATE TONIGHT AND CONDITIONS WILL
DETERIORATE RAPIDLY AT ALL SITES. LOWER IFR CIGS WILL MOVE INTO CMX
AND SAW WITH SOME UPSLOPE FLOW IN THE MORNING AND THESE CONDITIONS
REMAIN THROUGH THE REST OF THE PERIOD. IWD WILL LIKELY EXPERIENCE ALL
RAIN WITH MVFR CONDITIONS ALL DAY WITH SAW AND CMX HAVING A RAIN/SNOW
MIX UNTIL IT WARMS UP ENOUGH BY LATE MORNING TO BE ALL LIQUID.
NORTHEAST UPSLOPE LOWER CIGS WILL COME IN BY EVENING TO IWD.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 434 PM EDT SUN APR 7 2013
HIGH PRESSURE OVERHEAD WILL TRANSITION TO A WEAK TROUGH OF LOW
PRESSURE ON MONDAY...AS THE MAIN LOW SLIDES FROM THE CENTRAL PLAINS
TO LOWER MICHIGAN. FROM TUESDAY THROUGH THURSDAY...LAKE SUPERIOR
WILL BE STUCK BETWEEN LOW PRESSURE TO THE SOUTH...AND HIGH PRESSURE
TO THE NORTH. LOOKING CLOSER TO HOME...A RIDGE OF HIGH PRESSURE
ACROSS LAKE SUPERIOR ON TUESDAY SHOULD LINGER THROUGH THURSDAY
NIGHT...BEFORE STRENGTHENING SLIGHTLY ON FRIDAY...AND INTO THE
WEEKEND. DESPITE THE RIDGE OF HIGH PRESSURE...THE PESKY LOW TO OUR
SOUTH WILL ASSIST IN A COUPLE PERIODS OF STRONGER GUSTS AT OR ABOVE
25KTS TOWARD MID WEEK.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING
FOR MIZ002-010-011-084.
WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MIZ009.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...KF
LONG TERM...SRF
AVIATION...07
MARINE...KFHazardous weather outlook, Apr 7, 3:57 PM EST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
457 PM EDT SUN APR 7 2013
MIZ002-009>011-084-081200-
ONTONAGON-GOGEBIC-IRON-DICKINSON-SOUTHERN HOUGHTON-
457 PM EDT SUN APR 7 2013 /357 PM CDT SUN APR 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
A MIX OF SNOW AND FREEZING RAIN IS EXPECTED TO OVERSPREAD WESTERN
UPPER MICHIGAN AFTER MIDNIGHT TONIGHT. THE FREEZING RAIN MAY CAUSE
UNTREATED ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY LATE TONIGHT. SEE
THE LATEST FORECAST AND WINTER WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
FREEZING RAIN WILL REMAIN POSSIBLE THROUGH MID MONDAY MORNING BEFORE
TEMPERATURES WARM ABOVE FREEZING. UNTREATED ROADWAYS AND SIDEWALKS
MAY BE SLIPPERY MONDAY MORNING.
FREEZING DRIZZLE IS POSSIBLE AFTER MIDNIGHT MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW AND FREEZING RAIN
REPORTS TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY
ALSO SUBMIT SNOW REPORTS AT OUR WEBPAGE...FACEBOOK PAGE OR ON
TWITTER.
MIZ001-003>005-081200-
KEWEENAW-NORTHERN HOUGHTON-BARAGA-MARQUETTE-
457 PM EDT SUN APR 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
LIGHT SNOW...POSSIBLY MIXED WITH FREEZING RAIN...WILL OVERSPREAD THE
AREA LATE TONIGHT. THE FREEZING RAIN MAY CAUSE UNTREATED ROADWAYS AND
SIDEWALKS TO BECOME SLIPPERY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
EXPECT ANY FREEZING RAIN THAT DOES DEVELOP TO QUICKLY END BY MID
MORNING MONDAY AS SURFACE TEMPERATURES WARM ABOVE FREEZING. STILL...
UNTREATED ROADWAYS AND SIDEWALKS MAY BE SLIPPERY EARLY MONDAY
MORNING.
FREEZING DRIZZLE IS POSSIBLE AFTER MIDNIGHT MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW AND FREEZING RAIN REPORTS
TO THE NATIONAL WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO
SUBMIT SNOW REPORTS AT OUR WEBPAGE...FACEBOOK PAGE OR ON TWITTER.
MIZ006-007-012>014-085-081200-
ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
457 PM EDT SUN APR 7 2013 /357 PM CDT SUN APR 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SOME FREEZING RAIN IS POSSIBLE EARLY MONDAY MORNING...AND THERE MAY
BE SOME FREEZING DRIZZLE LATE MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LSZ162-240>251-263>267-081200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
457 PM EDT SUN APR 7 2013 /357 PM CDT SUN APR 7 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-081200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
457 PM EDT SUN APR 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF/ROLFSON
Winter Weather, Baraga
- When
- April 8, 4:00 AM EST to 8:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
The observer at Herman measured 4.2 inches of snow in the early morning of the 8th.
Winter Weather, Northern Houghton
- When
- April 8, 4:30 AM EST to 11:30 AM EST
- Where
- Northern Houghton forecast zone
- Reported by
- Public
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The spotter in Laurium estimated 4.5 inches of very wet snow on the morning of the 8th. The observer in Twin Lakes measured three inches of wet snow.
Dense Fog, Northern Houghton
- When
- April 8, 12:00 PM EST to 5:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- ASOS
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
The ASOS at the Houghton County Airport reported visibility of one-quarter mile or less on the afternoon of the 8th.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, April 8 to 9, 20131 death · 23 events
- Winter Storm in South Dakota, April 8 to 11, 20131 death · 20 events
- Hail and Damaging Winds in Nebraska, April 8 to 9, 2013$6.1 million · 70 kt wind · 8 events
- Flood and Hail in Nebraska, April 8 to 9, 2013$1.1 million · 1.75 in hail · 33 events
- Tornado and Hail in Nebraska, April 8 to 9, 2013$250,000 · EF1 · 11 events
- Dust Storm and High Wind in Arizona, April 8, 20134 injured · $50,000 · 53 kt wind · 8 events
- High Wind in California, April 8 to 9, 2013$152,000 · 76 kt wind · 6 events
- Winter Storm and High Wind in Utah, April 8 to 9, 2013$120,000 · 65 kt wind · 10 events
- Winter Storm in Wyoming, April 8 to 9, 201358 events
- Flooding in Wisconsin, April 8 to 30, 2013$89,000 · 10 events
- High Wind and Strong Wind in California, April 8, 2013$39,000 · 56 kt wind · 20 events
- Hail and Heavy Rain in Iowa, April 8 to 9, 2013$30,000 · 1.25 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444959, 444958, 444960.